Alert archive / Tennessee / Frost Advisories in 2017

Frost Advisory 1, NWS Nashville, TN

October 24, 201738 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 24, 2017, 2:37 PM CDT for 38 counties in Tennessee. It took effect at Oct 25, 2017, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2017, 2:37 PM CDT (19:37 UTC)
In effect from
Oct 25, 2017, 2:00 AM CDT
Expired
Oct 25, 2017, 9:00 AM CDT
In force
7 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

217 
WWUS74 KOHX 241937
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
237 PM CDT Tue Oct 24 2017

...Patchy Frost Expected in Middle Tennessee...

.The first chilly air of fall has moved into Middle Tennessee, and
along with that comes the potential for scattered frost. Late
tonight into Wednesday morning, a few patches of frost are 
possible, mainly in low lying areas. 

Patchy frost will be possible late Wednesday night into Thursday 
morning as well. Looking ahead, another cold front will bring the 
potential for more widespread frost and some freezing temperatures
early next week. 

Take action now to protect the most sensitive plants for tonight
and Wednesday night. 

Those interested in frost or freezing conditions should monitor
updated forecasts, especially for the colder air expected this
weekend. 

TNZ005>011-023>034-056>066-075-077>080-093>095-250600-
/O.NEW.KOHX.FR.Y.0001.171025T0700Z-171025T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
237 PM CDT Tue Oct 24 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT WEDNESDAY...

The National Weather Service in Nashville has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Wednesday. 

* TEMPERATURE...Lows will be in the mid to upper 30s across Middle
  Tennessee.

* IMPACTS...Sensitive outdoor plants may be killed or damaged by
  frost if not protected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

13
4 follow-up statements
119 
WWUS74 KOHX 250441
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1141 PM CDT Tue Oct 24 2017

...Patchy Frost Expected in Middle Tennessee...

.The first chilly air of fall has moved into Middle Tennessee,
and along with that comes the potential for scattered frost. Late
tonight into Wednesday morning, a few patches of frost are
possible, mainly in low lying areas.

Patchy frost will be possible late Wednesday night into Thursday
morning as well. Looking ahead, another cold front will bring the
potential for more widespread frost and some freezing
temperatures early next week.

Take action now to protect the most sensitive plants for tonight
and Wednesday night.

Those interested in frost or freezing conditions should monitor
updated forecasts, especially for the colder air expected this
weekend.

TNZ005>011-023>034-056>066-075-077>080-093>095-251400-
/O.CON.KOHX.FR.Y.0001.171025T0700Z-171025T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
1141 PM CDT Tue Oct 24 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY...

* TEMPERATURE...Lows will be in the mid to upper 30s across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
306 
WWUS74 KOHX 250748
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
248 AM CDT Wed Oct 25 2017

...Frost Expected along the Cumberland Plateau are of Middle 
Tennessee late tonight...

.The first chilly air of fall has moved into Middle Tennessee,
and along with that comes the potential for frost. 

Early this morning, patchy frost will be possible as morning lows
drop into the 30s for many areas. 

For Late tonight and into Thursday morning, widespread areas of 
frost will be possible across the northern and central Cumberland 
Plateau. Elsewhere across Middle Tennessee, patchy frost will be
possible, mainly along any low lying areas. Looking ahead, 
another cold front will bring the potential for more widespread 
frost and some freezing temperatures early next week.

Take action now to protect the most sensitive plants for late 
Wednesday night.

Those interested in frost or freezing conditions should monitor
updated forecasts, especially for the colder air expected this
weekend.

TNZ009>011-030>034-064>066-252100-
/O.NEW.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/
/O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-
Including the cities of Lafayette, Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Smithville, Sparta, and Crossville
248 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

The National Weather Service in Nashville has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM CDT Thursday. 

* TEMPERATURE...Lows will be in the mid to upper 30s across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TNZ005>008-023>029-056>063-075-077>080-093>095-251400-
/O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-Bedford-Coffee-Warren-Grundy-
Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski
248 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Lows will be in the mid 30s to near 40 across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

21
919 
WWUS74 KOHX 251056 AAA
NPWOHX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Nashville TN
556 AM CDT Wed Oct 25 2017

...Frost Expected along the Cumberland Plateau are of Middle
Tennessee late Wednesday night and early Thursday morning...

.The first chilly air of fall has moved into Middle Tennessee,
and along with that comes the potential for frost.

Early this morning, patchy frost will be possible across southern
and western areas as morning lows drop into the 30s for that  
location. 

For Late tonight and into Thursday morning, widespread areas of
frost will be possible across the northern and central Cumberland
Plateau. Elsewhere across Middle Tennessee, patchy frost will be
possible, mainly along any low lying areas. Looking ahead,
another cold front will bring the potential for more widespread
frost and some freezing temperatures early next week.

Take action now to protect the most sensitive plants for late
Wednesday night.

Those interested in frost or freezing conditions should monitor
updated forecasts, especially for the colder air expected this
weekend.

TNZ009>011-030>034-064>066-252100-
/O.CAN.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
/O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-
Including the cities of Lafayette, Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Smithville, Sparta, and Crossville
556 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...
...THIS MORNINGS FROST ADVISORY IS CANCELLED...

The National Weather Service in Nashville has cancelled this
mornings Frost Advisory. 

* TEMPERATURE...Lows will be in the mid to upper 30s across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

* GEOGRAPHIC AREA...the frost advisory for Thursday morning is in
  effect for that portion of middle Tennessee along and northeast
  of a Lafayette to Smithville to Crossville line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TNZ005>008-026>029-059-062-063-078-080-251200-
/O.CAN.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
Stewart-Montgomery-Robertson-Sumner-Cheatham-Davidson-Wilson-
Trousdale-Williamson-Rutherford-Cannon-Warren-Van Buren-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, 
McMinnville, and Spencer
556 AM CDT Wed Oct 25 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Nashville has cancelled the Frost
Advisory. 

Cloudiness and a slight increase in southwesterly winds have
prevented temperatures from dropping down to frost advisory levels
this morning. 

$$

TNZ023>025-056>058-060-061-075-077-079-093>095-251400-
/O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
Houston-Humphreys-Dickson-Perry-Hickman-Lewis-Maury-Marshall-
Bedford-Coffee-Grundy-Wayne-Lawrence-Giles-
Including the cities of Erin, Waverly, New Johnsonville, McEwen, 
Dickson, Linden, Lobelville, Centerville, Hohenwald, Columbia, 
Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, 
Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski
556 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Lows will be in the mid 30s to near 40 across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

21
286 
WWUS74 KOHX 251416
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
916 AM CDT Wed Oct 25 2017

...Frost Expected Tonight, Especially Across the Upper Cumberland
Region...

.The first chilly air of fall has moved into Middle Tennessee,
and along with that comes the potential for frost.

For Late tonight and into Thursday morning, widespread frost is
expected across the Upper Cumberland Region, with patchy frost
elsewhere across the Mid State.

Looking ahead, another cold front will bring the potential for 
widespread frost and some freezing temperatures early next week.

Take action now to protect the most sensitive plants for late
tonight.

Those interested in frost or freezing conditions should monitor
updated forecasts, especially for the colder air expected this
weekend.

TNZ023>025-056>058-060-061-075-077-079-093>095-251530-
/O.EXP.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
Houston-Humphreys-Dickson-Perry-Hickman-Lewis-Maury-Marshall-
Bedford-Coffee-Grundy-Wayne-Lawrence-Giles-
Including the cities of Erin, Waverly, New Johnsonville, McEwen, 
Dickson, Linden, Lobelville, Centerville, Hohenwald, Columbia, 
Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, 
Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski
916 AM CDT Wed Oct 25 2017

...FROST ADVISORY HAS EXPIRED...

The Frost Advisory has ended for this morning.

$$

TNZ009>011-030>034-064>066-252230-
/O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-
Including the cities of Lafayette, Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Smithville, Sparta, and Crossville
916 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* TEMPERATURE...Lows will be in the mid to upper 30s across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

* GEOGRAPHIC AREA...the frost advisory for Thursday morning is 
  in effect for that portion of middle Tennessee along and 
  northeast of a Lafayette to Smithville to Crossville line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

13

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 24, 12:18 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 24, 12:18 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1218 PM CDT Tue Oct 24 2017

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Skies were sunny at mid morning, except for a few patches of
clouds on the Plateau. It was a seasonably chilly morning with
temps in the 50s and west winds gusting as high as 20 mph at
times.

For this afternoon, an upper level trough axis will dig across the
region, bringing increasing clouds and scattered light showers.
Most of the showers will be brief and light, with most locations
having zero to trace amounts. 10-20 percent of the area will have
measurable rainfall with a few hundredths of an inch. Highs will
reach the 50s to lower 60s. West winds will continue to be
gusty around 20 mph at times through the day.

For our updated forecast later today, we will consider the
possibility for a frost advisory for tonight. Frost formation in
Mid TN is questionable with some patchy clouds and winds expected,
but a few places could have frost and it is the first potential
for this season.

&&

.AVIATION...
18Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...VFR expected through the next 24 hours. An upper
level disturbance will cross the area this afternoon and evening
with isolated to scattered showers. VCSH will be included at all
sites for these small, fast moving showers. Cigs will be around 5
kft. Winds will be around 10G20KT through the afternoon. Showers
will taper off tonight and wind gusts will diminish.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........13
Hazardous weather outlook, Oct 24, 5:00 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Tue Oct 24 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-251000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Tue Oct 24 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Patchy frost will be possible Saturday night and Sunday night
across Middle Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

31

Nearby

Frost Advisories in Tennessee, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.